Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 45, NWS Brownsville, TX

August 31, 2015Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Aug 31, 2015, 3:03 PM CDT for Cameron County, Texas. It was in force for 87 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2015, 3:03 PM CDT (20:03 UTC)
Expired
Aug 31, 2015, 4:30 PM CDT
In force
87 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 14 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 3:15 PM CDTFLASH FLOODBrownsville, TXBROWNSVILLE EM OFFICE REPORTS RESASA COMPLETELY FLOODED OVER LAREDO ROAD IN WEST BROWNSVILLE.
Aug 31, 3:30 PM CDTFLASH FLOOD6 N Brownsville, TXNWS EMPLOYEE REPORTED 6 INCHES OF WATER AT THE INTERSECTION OF 511 AND PAREDES.
Aug 31, 4:20 PM CDTFLASH FLOOD1 W Cameron Park Coloni, TXREPORT OF WATER HALF WAY UP VEHICLE ON THE NORTH SIDE OF BROWNSVILLE.
Aug 31, 4:22 PM CDTFLASH FLOOD1 E Riverside, TXPUBLIC REPORTED WATER COMING UP TO HER HOME ON THE WEST SIDE OF BROWNSVILLE.
Aug 31, 4:30 PM CDTFLASH FLOOD1 Sw Hacienda Gardens C, TXNWS EMPLOYEE REPORTED WATER UP TO GARAGE ON THE NORTH SIDE OF BROWNSVILLE
Aug 31, 4:30 PM CDTFLASH FLOOD4 Nw Brownsville, TXREPORT OF MULTIPLE VEHICLES STUCK IN FRONT OF WALMART ON ALTON GLOOD NEAR HIGHWAY 77. REPORT SUBMITTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2712 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2712 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WGUS54 KBRO 312003
FFWBRO
TXC061-312130-
/O.NEW.KBRO.FF.W.0045.150831T2003Z-150831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT MON AUG 31 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 430 PM CDT
    
* AT 302 PM CDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING HEAVY
  RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOS FRESNOS...RANCHO VIEJO...DOWNTOWN BROWNSVILLE...CAMERON PARK...
  OLMITO...SOUTHMOST...BROWNSVILLE...LINCOLN PARK..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2590 9750 2589 9751 2589 9752 2592 9753
      2592 9754 2594 9755 2594 9758 2596 9758
      2596 9760 2597 9761 2598 9761 2599 9763
      2600 9762 2600 9763 2601 9765 2614 9755
      2604 9736 2589 9747 2588 9748 2588 9750

$$

JS
1 follow-up statement
398 
WGUS74 KBRO 312043
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT MON AUG 31 2015

TXC061-312130-
/O.CON.KBRO.FF.W.0045.000000T0000Z-150831T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
343 PM CDT MON AUG 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTH CENTRAL CAMERON COUNTY...

AT 341 PM CDT...THE PUBLIC REPORTED HEAVY RAIN FROM THUNDERSTORMS
ACROSS WESTERN BROWNSVILLE. THREE TO FIVE INCHES INCHES OF RAIN HAVE
FALLEN. FLASH FLOODING IS OCCURRING IN MANY PARTS OF THE CITY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOS FRESNOS...RANCHO VIEJO...DOWNTOWN BROWNSVILLE...CAMERON PARK...
OLMITO...SOUTHMOST...BROWNSVILLE...LINCOLN PARK AND SUNRISE MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2590 9750 2589 9751 2589 9752 2592 9753
      2592 9754 2594 9755 2594 9758 2596 9758
      2596 9760 2597 9761 2598 9761 2599 9763
      2600 9762 2600 9763 2601 9765 2614 9755
      2604 9736 2589 9747 2588 9748 2588 9750

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:35 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 31, 12:35 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1235 PM CDT MON AUG 31 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SHOWER AND THUNDERSTORM ACTIVITY BEGINNING TO POP UP
NEAR KBRO AND KHRL...WITH SOME WELL-DEFINED LOWERED CIGS IN THEIR
WAKE. ACTIVITY WILL SPREAD INLAND...REACHING KMFE LATER THIS
AFTERNOON. MADE MINOR TWEAKS TO SKY COVER...BUT OTHERWISE CLOUD
AND SHOWER WORDING REMAINS THE SAME. LOW CLOUDS SHOULD BREAK UP
THIS EVENING WHILE WINDS DECREASE TO AROUND 5KTS. A FEW SHOWERS
MAY AGAIN DRIFT NORTHWARD ACROSS KBRO AND MAYBE KHRL JUST BEFORE
DAWN...SIMILAR TO TODAY.

&&

.PREV DISCUSSION... /ISSUED 637 AM CDT MON AUG 31 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CURRENT RADAR SHOWS CONVECTION MOVING ASHORE FROM THE
GULF WATERS AND HAS IMPACTED BRO RECENTLY WITH ANOTHER BAND ON THE
MOVE TOWARDS THE LOWER VALLEY. CONVECTION WILL INCREASE IN
COVERAGE TODAY WITH A GOOD POSSIBILITY OF THE AERODROMES
EXPERIENCING SHOWERS AND STORMS TODAY. EXPECT TEMPO MVFR CONDS AND
POSSIBLY HIGH IFR UNDER THE STRONGER STORMS. CONVECTION WILL END
THIS EVENING.

PREV DISCUSSION... /ISSUED 358 AM CDT MON AUG 31 2015/

SHORT TERM  /TODAY THROUGH TUESDAY/...FORECAST CHALLENGE FOR THE SHORT
TERM WILL BE PRECIPITATION CHANCES AND PLACEMENT.

EARLY MORNING WATER VAPOR IMAGERY DEPICTS A MID LEVEL LOW PRESSURE
AREA SPINNING NICELY ACROSS SOUTH CENTRAL TEXAS WITH A FINGER OF DRY
AIR ADVECTING INTO TO THE WESTERN CWA ON THE SOUTHSIDE OF THIS
FEATURE. TIME HEIGHTS SHOW THIS DRY AIR NICELY IN THE 600-400MB
LAYER. THIS LOW PRESSURE AREA IS LOCATED WITHIN A BROAD TROUGH
EXTENDING FROM NORTHEAST MEXICO NORTHEASTWARD THROUGH EASTERN
ARKANSAS. PWAT ON THE 00Z BRO SOUNDING WAS 1.93 INCHES WITH EVEN
HIGHER PWATS SOUTHWARD INTO THE BAY OF CAMPECHE ACCORDING TO BLENDED
TPW PRODUCTS. AT THIS HOUR CONVECTION IN THE GULF IS INCREASING
AHEAD OF DEEPER MOISTURE AND LARGE SCALE LIFT.

TROUGH AXIS WILL MOVE SLOWLY EASTWARD TODAY FROM ITS PRESENT
LOCATION LEAVING THE AREA IN FAVORABLE LARGE SCALE LIFT. MID LEVEL
DRY AIR WILL QUICKLY MOISTEN THROUGH THE MORNING HOURS WITH
FAVORABLE SFC-700MB MOISTURE PROFILE. LOOKING UPSTAIRS AT
250MB...THERE IS SOME WEAK SPEED DIFFLUENCE IN CYCLONIC FLOW SOUTH
OF THE LOW AND TROUGH AXIS. NOT MUCH TO HANG YOUR HAT ON AT THE
SURFACE EXCEPT FOR WEAK SPEED AND DIRECTIONAL CONVERGENCE SO THE
SEABREEZE WILL BECOME ACTIVE LATER THIS MORNING WITH CONVECTION
SPREADING WESTWARD WITH TIME. HRRR SHOWS INITIATION IN THE COASTAL
SECTIONS AROUND 16Z THEN SPREADING WESTWARD AND I FOLLOWED THIS
TREND. EXPECT SCATTERED COVERAGE OF CONVECTION WITH BRIEF HEAVY
RAINFALL AND GUSTY WINDS CORRESPONDING TO INVERTED-V FORECAST
SOUNDINGS ACROSS MUCH OF THE AREA.

CONVECTION WILL WANE IN THE EVENING HOURS REACHING THE FAR WESTERN
SECTIONS. HIGHER PWAT AND MOISTURE WILL BE ADVECTED ACROSS THE AREA
TONIGHT INTO TUESDAY. DEEPER MOISTURE ARRIVES AS THE LARGE SCALE
LIFT MOVES EAST OF THE AREA AND THE TROUGH AXIS IS DIRECTLY
OVERHEAD. THEREFORE...LARGE SCALE LIFT IS NEUTRAL. CONVECTION WILL
GET GOING OVERNIGHT ONCE AGAIN ACROSS THE GULF WATERS THEN SPREAD
INLAND AND DEVELOP ON THE SEABREEZE ONCE AGAIN. A LITTLE COOLER MID
LEVEL TEMPERATURES WILL LEAD TO SLIGHTLY BETTER CAPES AND
INSTABILITY. GUSTY WINDS AND HEAVY DOWNPOURS WILL BE OF CONCERN ONCE
AGAIN TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...500MB TROUGH AXIS TO
LINGER ALONG THE TEXAS COAST EXTENDING INTO THE RGV WEDNESDAY
THEN SHIFT EASTWARD THURSDAY BEFORE SOME OF THE ENERGY SPLITS AND
THE SOUTHERN END OF THE TROUGH TAKES ON A RETROGRADING TRACK AS AN
INVERTED TROUGH FRIDAY INTO SATURDAY. GFS ENSEMBLE MEAN AND
DETERMINISTIC MODELS ARE MORE DISTINCT WITH THE SOUTHERN ENERGY
/INVERTED TROUGH/ WITH WITH THE ECMWF NOT AS TRANSPARENT
INDICATING MORE ENERGY REMAINING WITH THE TROUGH RESIDING OVER THE
SE U.S. MOISTURE FIELDS AND POPS GUIDANCE TREND DOWN WEDNESDAY AND
THURSDAY FROM THE HIGH POPS OF MONDAY AND TUESDAY. GFS/MAV TRENDS
UP FRIDAY AS THE INVERTED TROUGH APPROACHES. ECMWF CONTINUES TO
HAVE A HIGH POP BIAS BUT SHOWS A DOWNWARD TREND THROUGH THE WEEK.
THE FORECAST IS LEANING MORE WITH GFS AND ITS STRONGER SOUTHERN
INVERTED TROUGH FEATURE WITH BOTH THE EMSEMBLE AND DETERMINISTIC
SOLUTIONS IN BETTER AGREEMENT THEN THE DIVERGING OR WEAKER ECMWF.

FORECAST TAKES ON A GENERAL MIDDLE OF THE ROAD TREND WITH
ISOLATED TO SCATTERED CONVECTION WITH WEDNESDAY AND FRIDAY AND
POSSIBLY NEXT SATURDAY SEEING THE HIGHEST CHANCES BETTER OVERALL
AREAL COVERAGE. DIFFICULT TO PINPOINT IF THE EAST WILL SEE MORE
PRECIPITATION THAN THE WEST ON ANY PARTICULAR DAY AS WE MOVE INTO
OUR RAINIEST MONTH. MODELS SUGGEST AN AVERAGE MOISTURE CONTENT
THROUGH THE ATMOSPHERIC COLUMN WITH PWATS AROUND 1.75 INCH RANGE.
DO NOT SEE ANY DEEP TROPICAL MOISTURE THAT WOULD RAISE THE CONCERN
OF HEAVY RAIN AT THIS TIME BUT ISOLATED DOWNPOURS ARE NOT OUT OF
QUESTION WITH ANY STORMS THAT DO DEVELOP. TEMPERATURES TO AVERAGE
NEAR SEASONAL NORMALS WITH NO EXTREMES INDICATED.

MARINE...NOW THROUGH TUESDAY...WEAK HIGH PRESSURE WILL SUPPORT
LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS. SHOWERS AND
THUNDERSTORMS WILL INCREASE TODAY THROUGH TUESDAY DUE TO
INSTABILITY ALOFT AND INCREASED MOISTURE MOVING UP FROM SOUTH OF
THE AREA.

TUESDAY NIGHT THROUGH FRIDAY...BROAD HIGH PRESSURE TO REMAIN OVER
THE GULF WITH A WEAK UPPER LEVEL TROUGH OVER THE NORTHWEST AND
NORTH CENTRAL GULF. LIGHT ONSHORE WINDS AND SLIGHT SEAS TO PERSIST
INTO THURSDAY. A MID LEVEL INVERTED TROUGH TO TRACK THROUGH THE
LOWER TEXAS COASTAL WATERS FRIDAY INTO SATURDAY WIND A SLIGHT
INCREASE OF ONSHORE WINDS AND SLIGHT UPTICK OF SEAS. DAILY SHOWERS
AND THUNDERSTORMS ARE EXPECTED WITH BEST CHANCES WEDNESDAY AND
FRIDAY.

BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64
Hazardous weather outlook, Aug 31, 3:55 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CDT MON AUG 31 2015

TXZ248>257-010900-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
355 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY.
ANY OF THE STRONGER OR SLOWER-MOVING THUNDERSTORMS WILL HAVE THE
ABILITY TO PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH
NUISANCE FLOODING ON ROADS AND IN LOW- LYING AND POORLY- DRAINING
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST
THROUGH THE PERIOD. ANY OF THE STRONGER OR SLOWER-MOVING
THUNDERSTORMS WILL HAVE THE ABILITY TO PRODUCE GUSTY WINDS
AND LOCALLY HEAVY RAINFALL WITH NUISANCE FLOODING ON ROADS
AND IN LOW-LYING AND POORLY-DRAINING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-010900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
355 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 31, 12:43 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1243 PM CDT MON AUG 31 2015

TXZ255-311830-
INLAND CAMERON TX-
1243 PM CDT MON AUG 31 2015

...SPECIAL WEATHER STATEMENT...

AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OLMITO...MOVING WEST AT 10 MPH. RAINFALL AMOUNTS OF HALF AN
INCH TO AN INCH PER HOUR CAN BE EXPECTED WITH THIS STORM.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...LA PALOMA...
LAURELES...CAMERON PARK...OLMITO...BROWNSVILLE AND SUNRISE MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2594 9755 2594 9758 2596 9758 2597 9761
      2600 9762 2601 9765 2603 9764 2602 9765
      2602 9767 2603 9766 2603 9769 2602 9769
      2603 9772 2619 9770 2611 9739 2593 9741
      2593 9755
TIME...MOT...LOC 1743Z 096DEG 9KT 2602 9754

CASTILLO
Special weather statement, Aug 31, 1:38 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
138 PM CDT MON AUG 31 2015

TXZ253>255-311930-
INLAND WILLACY TX-INLAND CAMERON TX-HIDALGO TX-
138 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HIDALGO...
SOUTHWESTERN WILLACY AND NORTHWESTERN CAMERON COUNTIES UNTIL 230 PM
CDT...

AT 136 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RANCHO VIEJO...MOVING NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...RAYMONDVILLE...LA FERIA...LOS FRESNOS...
SANTA ROSA...LYFORD...RANCHO VIEJO...RIO HONDO AND NORTH BROWNSVILLE.

LAT...LON 2599 9763 2600 9762 2601 9765 2602 9764
      2603 9764 2602 9767 2603 9766 2603 9769
      2602 9769 2604 9771 2602 9771 2603 9776
      2603 9779 2643 9803 2654 9759 2606 9744
      2599 9762
TIME...MOT...LOC 1836Z 152DEG 4KT 2609 9757

JS
Special weather statement, Aug 31, 2:05 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
205 PM CDT MON AUG 31 2015

TXZ251-254-311945-
INLAND WILLACY TX-KENEDY TX-
205 PM CDT MON AUG 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KENEDY AND NORTH
CENTRAL WILLACY COUNTIES UNTIL 245 PM CDT...

AT 204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN PERLITA...OR 12 MILES NORTHEAST OF RAYMONDVILLE...MOVING NORTH AT
15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2682 9752 2679 9751 2678 9750 2660 9751
      2660 9753 2652 9752 2651 9772 2685 9779
      2686 9755 2685 9755 2686 9751 2685 9752
      2684 9757 2682 9754 2686 9750 2683 9751
TIME...MOT...LOC 1904Z 176DEG 8KT 2659 9763

JS
Local storm report, Aug 31, 2:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
236 PM CDT MON AUG 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FLOOD            OLMITO                  26.02N  97.53W
08/31/2015                   CAMERON            TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS US 77 IS BLOCKED JUST SOUTH OF RM
            511 INTERCHANGE DUE TO FLOODING RAIN... BOTH MAIN
            HIGHWAY AND FRONTAGE ROAD.

&&

EVENT NUMBER BRO1500127

JMS

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:53 AM CDTSpecial Weather StatementBROCameron37 min
Aug 31, 12:43 PM CDTSpecial Weather StatementBROCameron47 min
Aug 31, 1:38 PM CDTSpecial Weather StatementBROCameron, Willacy52 min
Aug 31, 2:05 PM CDTSpecial Weather StatementBROWillacy40 min
Aug 31, 2:18 PM CDTAreal Flood WarningBROCameron87 min
Aug 31, 3:26 PM CDTSevere Thunderstorm WarningBROKenedy47 min
Aug 31, 3:32 PM CDTSpecial Weather StatementBROBrooks58 min
Aug 31, 3:54 PM CDTAreal Flood AdvisoryBROBrooks96 min
Aug 31, 4:08 PM CDTTornado WarningBROCameron25 min
Aug 31, 4:17 PM CDTFlash Flood WarningBROCameron88 min
Aug 31, 4:39 PM CDTSpecial Weather StatementBROJim Hogg, Zapata51 min
Aug 31, 5:09 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata96 min
Aug 31, 5:16 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata35 min
Aug 31, 5:24 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata111 min
Aug 31, 5:41 PM CDTFlash Flood WarningBROJim Hogg, Starr79 min
Aug 31, 5:47 PM CDTSpecial Weather StatementBROCameron43 min
Aug 31, 5:53 PM CDTAreal Flood WarningBROCameron112 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.